MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the device stretched and became lodged in the catheter.A 2x4 embold fibered detachable coil system was selected for use.During the procedure, the physician attempted to retract the coil; however, the coil stretched and became lodged in the micro catheter.The catheter was removed and the coil was retrieved.There were no patient complications.However, device analysis revealed the coil was separated from the distal coupler.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered coil 2x4.No components of the embold device were returned except for the coil that was separated from the distal coupler.The coil showed stretching damage and was entangled with blood.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17509073
Report Number2124215-2023-42356
Device Sequence Number6363878
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030548614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown